Nebraska, 2011Flash Flood and Hail in Nebraska, May 21, 2011
May 21, 2011 · NWS OAX · 27 events in 13 counties and zones
Scattered severe thunderstorms developed over eastern Nebraska during the afternoon of May 21 and tracked and developed into western Iowa during the early to mid evening hours. The storms developed as cold air aloft spread into the region on the south side of a large upper low that was over the Dakotas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed over eastern Nebraska during the afternoon of May 21 and tracked and developed into western Iowa during the early to mid evening hours. The storms developed as cold air aloft spread into the region on the south side of a large upper low that was over the Dakotas. Initially the storms developed in the mid afternoon on a dry-line that was southeast of Columbus and Wayne. The storms became more widespread from late afternoon into early evening as conditions became a little more unstable and a disturbance rotated around the low. Most of the storms were multi-cellular in nature, including multiple but relatively small severe storms that tracked across the Omaha metro over a period of 1 to 2 hours. However, a few storms developed supercell characteristics including one that produced a funnel cloud saw by many, and large hail near Surprise. In addition, due the cold cyclonic spinning air aloft and weak boundaries in the region, several other funnel clouds were also reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 21, 1:12 PM CST, 18 minutes earlier.
Area forecast discussion, May 21, 1:12 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
212 PM CDT SAT MAY 21 2011
.DISCUSSION...
MAIN CONCERN IN THE SHORT TERM IS POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS...ESPECIALLY THROUGH THE EARLY EVENING HOURS.
LATEST WATER VAPOR IMAGERY SHOWED A CLOSED MID TROPOSPHERIC LOW
SPINNING OVER WESTERN SOUTH DAKOTA. SEVERAL IMPULSES WERE ROTATING
AROUND THE MAIN LOW. SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWED A
FAIRLY COMPLEX PATTERN. A 996 LOW PRESSURE CENTER WAS OVER EXTREME
SOUTHWEST NORTH DAKOTA WITH AN OCCLUDED FRONT CURVING EAST AND THEN
SOUTH OF THE LOW INTO ANOTHER LOW OVER WESTERN KANSAS. DEWPOINTS IN
THE LOCAL AREA WERE MOSTLY IN THE 50S TO LOWER 60S...WITH SOME DRIER
AIR LOCATED TO THE WEST IN CENTRAL NEBRASKA. 12Z OAX SOUNDING SHOWED
A FAIRLY STEEP MID LEVEL LAPSE RATE. LAPS DATA SHOWED VERY LITTLE
CONVECTIVE INHIBITION WITH 500 METER MIXED LAYER CAPE VALUES MOSTLY
FROM 1500 TO 2200 J/KG. EXPECT SCATTERED STORMS TO INITIATE OVER OUR
AREA AND THEN TRACK EAST OR NORTHEAST OUT OF OUR AREA. SOME SEVERE
STORMS ARE EXPECTED...WITH LARGE HAIL THE MAIN RISK.
OTHERWISE...EXPECT COVERAGE OF PRECIPITATION TO DECREASE AFTER 1 AM
TONIGHT AND ONLY HAVE LOW POPS FOR PARTS OF THE AREA. SLIGHTLY DRIER
AIR SHOULD WORK INTO THE AREA OVERNIGHT AS WINDS TURN TO SOUTHWEST.
HAVE LOWS MOSTLY IN THE MID AND UPPER 50S...WITH SOME LOWER 50S WEST
OF HIGHWAY 81.
SUNDAY...500 MB LOW SHOULD TRACK FROM SOUTH DAKOTA INTO MINNESOTA
AND IT APPEARS OUR AREA WILL NOT BE QUITE AS ACTIVE. LAPSE RATES DO
NOT LOOK AS STEEP AND 850 MB DEWPOINTS SHOULD GENERALLY BE LOWER.
DID HOLD ONTO A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE
AFTERNOON...ALTHOUGH RAIN CHANCES SHOULD BE HIGHER TO OUR NORTH...
EAST AND SOUTH.
REALLY DID NOT MAKE MANY CHANGES FARTHER OUT...SINCE PREVIOUS GRIDS
LOOKED GOOD. GFS SEEMED TO BE THE ODD MODEL OUT IN REGARDS TO THE
CHANCE FOR SHOWERS AND THUNDERSTORMS FROM MONDAY NIGHT THROUGH
WEDNESDAY. IN GENERAL...WENT CLOSER TO THE WETTER SOLUTION SUGGESTED
BY THE 00Z ECMWF. DID ADJUST RAIN CHANCES A BIT FOR WEDNESDAY
NIGHT...SINCE SYSTEM APPEARS SLOWER THAN PREVIOUS RUNS. CONFIDENCE
ON DETAILS BEYOND WEDNESDAY IS NOT VERY HIGH...WITH DIVERGING MODEL
SOLUTIONS. 00Z ECMWF HAD A MUCH STRONG 500 MB RIDGE OVER THE ROCKIES
COMPARED TO THE 12Z GFS.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
TIGHTLY WOUND UPPER LOW VERY EVIDENT ACROSS CENTRAL NEBRASKA THIS
AFTERNOON. THIS SYSTEM WILL CONTINUE TO PUSH MAINLY MID LEVEL
CLOUDS AND LIGHT SHOWER ACTIVITY INTO THE KOFK REGION THROUGH 21Z.
AFTER 21Z LOOK FOR CB DEVELOPMENT EVENTUALLY EVOLVING INTO
THUNDERSTORMS. ALL THREE TAF SITES WILL LIKELY HAVE THUNDERSTORMS
IN VICINITY BETWEEN 21Z AND 02Z PRODUCING ISOLATED MVFR AND IFR
CONDITIONS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DISCUSSION...MILLER
AVIATION...MEYER
Hazardous weather outlook, May 21, 10:34 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1134 AM CDT SAT MAY 21 2011
IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-066-078-088>090-092-220645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
1134 AM CDT SAT MAY 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS.
SOUTH WINDS WILL CONTINUE TO PULL MOISTURE NORTH AHEAD OF A WEAK
COLD FRONT IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE MOVING
INTO CENTRAL NEBRASKA THIS AFTERNOON. THIS COMBINATION WILL
PROVIDE STRONG INSTABILITY ALONG WITH MODERATE SHEAR TO TRIGGER
THUNDERSTORMS ALONG THE COLD FRONT. STORMS ARE STILL EXPECTED TO
FORM EITHER SIDE OF A LINE FROM AROUND NELIGH TO FAIRBURY...THEN
MOVE EAST AND NORTHEAST ACROSS THE REST OF EASTERN NEBRASKA FROM
MID TO LATE AFTERNOON...AND ACROSS SOUTHWEST IOWA DURING THE
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SMALL CHANCE FOR THUNDERSTORMS SUNDAY IN FAR NORTHEAST
NEBRASKA...AS WELL AS FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
THEN THERE IS A CHANCE FOR THUNDERSTORMS FOR ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA OFF AND ON MONDAY THROUGH WEDNESDAY.
HOWEVER THE CHANCES FOR SEVERE THUNDERSTORMS IS LOW SUNDAY THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
IAZ079-090-NEZ067-068-091-093-220645-
MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON-
1134 AM CDT SAT MAY 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS.
SOUTH WINDS WILL CONTINUE TO PULL MOISTURE NORTH AHEAD OF A WEAK
COLD FRONT IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE MOVING
INTO CENTRAL NEBRASKA THIS AFTERNOON. THIS COMBINATION WILL
PROVIDE STRONG INSTABILITY ALONG WITH MODERATE SHEAR TO TRIGGER
THUNDERSTORMS ALONG THE COLD FRONT. THE STORMS ARE EXPECTED TO
FORM EITHER SIDE OF A LINE FROM AROUND NELIGH TO FAIRBURY...THEN
MOVE EAST AND NORTHEAST ACROSS THE REST OF EASTERN NEBRASKA FROM
MID TO LATE AFTERNOON...AND ACROSS SOUTHWEST IOWA DURING THE
EVENING.
DUE TO RUNOFF FROM THUNDERSTORMS THE PAST FEW DAYS...MODERATE
FLOODING IS NOW FORECAST TO OCCUR ALONG THE MISSOURI RIVER FROM
AROUND BROWNVILLE DOWNSTREAM THROUGH RULO. MINOR FLOODING OF THE
MISSOURI RIVER WILL CONTINUE FROM AROUND PLATTSMOUTH TO NORTH OF
BROWNVILLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SMALL CHANCE FOR THUNDERSTORMS SUNDAY. THEN THERE IS A
CHANCE FOR THUNDERSTORMS OFF AND ON MONDAY THROUGH WEDNESDAY.
HOWEVER THE CHANCES FOR SEVERE THUNDERSTORMS IS LOW DURING THIS
TIME.
ADDITIONAL RAINFALL WILL LIKELY EXACERBATE ANY ONGOING FLOODING...
ESPECIALLY ALONG THE MISSOURI RIVER FROM PLATTSMOUTH DOWNSTREAM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
MEYER
Event by event
22 hail, 3 funnel cloud, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Funnel Cloud, Colfax
- When
- May 21, 1:30 PM CST
- Where
- Colfax County, 2 mi N of Rogers
- Reported by
- Law Enforcement
- Coordinates
- 41.499, -96.930
High based towering cumulus or a small developing thunderstorm produced a funnel cloud that prompted numerous calls to the NWS from many directions from north of Columbus to the Fremont area. The funnel could have possibly touched down according to a public report and still pictures viewed at the NWS. However, no reports of damage or solid confirmation of a touchdown was received. The cell that produced the funnel was on the northeast or leading edge of a thunderstorm in Butler county that developed into a relatively short-lived line of strong thunderstorms over the next hour or so.
Hail, Richardson
- When
- May 21, 4:17 PM CST
- Where
- Richardson County, 0.53 mi W of Humboldt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.170, -95.940
Hail, Butler
- When
- May 21, 4:20 PM CST
- Where
- Butler County, 1.56 mi W of Surprise
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.100, -97.350
Golf ball-size hail fell near Surprise from the first of 2 supercell thunderstorms that hit the area within an hour and half or so. The hail from the storms covered the ground several inches deep that stayed on the ground for a few hours.
Hail, Butler
- When
- May 21, 4:24 PM CST to 4:25 PM CST
- Where
- Butler County, 2.6 mi W of Rising City to Rising City
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.200, -97.350
Hail of around an inch in diameter fell in and west of Rising City.
Hail, Richardson
- When
- May 21, 4:33 PM CST
- Where
- Richardson County, 1.73 mi WSW of Shubert
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 40.220, -95.710
Hail up to penny-size was reported in the area.
Hail, Butler
- When
- May 21, 4:49 PM CST
- Where
- Butler County, David City
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.250, -97.130
Most hail stones in town were 1/2 inch or so in diameter, although some hailstones were around quarter-size or perhaps even a bit larger.
Hail, Cuming
- When
- May 21, 4:50 PM CST
- Where
- Cuming County, 0.69 mi S of Aloys
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.840, -96.670
Hail up to ping pong ball-size was reported.
Hail, Platte
- When
- May 21, 4:52 PM CST
- Where
- Platte County, 1 mi SE of (Olu)columbus Arpt
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.439, -97.318
Hail up to quarter-size was reported on the east side of Columbus.
Hail, Nemaha
- When
- May 21, 5:10 PM CST
- Where
- Nemaha County, 3.82 mi SW of Auburn
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.360, -95.880
Hail up to quarter-size was reported in the Auburn area.
Funnel Cloud, Butler
- When
- May 21, 5:35 PM CST to 5:37 PM CST
- Where
- Butler County, 2.68 mi NW of Ulysses
- Reported by
- NWS Employee
- Coordinates
- 41.093, -97.262
A supercell thunderstorm produced a funnel and even a possible tornado touchdown near Surprise. An off-duty NWS meteorologist confirmed the funnel and there were a few unconfirmed reports of a brief tornado near town, but little or no damage was observed.
Flash Flood, Butler
- When
- May 21, 5:50 PM CST to 7:30 PM CST
- Where
- Butler County, 1.37 mi NW of Surprise to 4 mi ENE of Surprise
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.113, -97.340
Several slow moving thunderstorms crossed the Surprise area dropping around 2 to 3 inches of rain in a few hours. This produced flash flooding over at least one road in or near Surprise. Damage due to flooding was minimal, however. The storms also dropped large hail in the region and a funnel or possible brief tornado.
Hail, Cass
- When
- May 21, 5:54 PM CST
- Where
- Cass County, 0.87 mi NW of Murdock
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.930, -96.280
Thunderstorm Wind, Stanton
- When
- May 21, 6:00 PM CST
- Where
- Stanton County, 7 mi NE of Stanton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.022, -97.134
Thunderstorm wind gusts estimated at close to 60 mph knocked over 2 trees north of Stanton. The winds were accompanied by hail just under 3/4 of an inch in diameter.
Hail, Wayne
- When
- May 21, 6:10 PM CST to 6:15 PM CST
- Where
- Wayne County, 2.47 mi SW of Wayne to Wayne
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.210, -97.060
Hail up to golf ball-size fell from southwest of Wayne into town.
Funnel Cloud, Sarpy
- When
- May 21, 6:18 PM CST to 6:25 PM CST
- Where
- Sarpy County, 3.49 mi S of Gretna to 1.24 mi S of La Vista
- Reported by
- Amateur Radio
- Coordinates
- 41.100, -96.240
Several weak/small funnel clouds briefly formed on at least one storm that moved across Sarpy county. No touchdowns were observed, but numerous pictures of the funnels were taken and some made the local news report.
Hail, Butler
- When
- May 21, 6:20 PM CST
- Where
- Butler County, 0.52 mi E of Bruno
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.280, -96.960
Hail around half dollar-size, or perhaps a bit larger, was reported in the Bruno area.
Hail, Sarpy
- When
- May 21, 6:21 PM CST to 6:27 PM CST
- Where
- Sarpy County, Springfield to 0.78 mi WSW of Chalco
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.080, -96.130
Hail up to 1.5 inches in diameter fell from near Springfield to near Gretna and then to near 159th and Giles Road. The hail was from the first of at least 3 storms that crossed the county this evening producing large hail.
Hail, Cedar
- When
- May 21, 6:30 PM CST
- Where
- Cedar County, 0.51 mi W of Laurel
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.430, -97.090
Hail, Douglas
- When
- May 21, 6:30 PM CST to 6:51 PM CST
- Where
- Douglas County, 2.06 mi WNW of Omaha Millard Arpt to 2.61 mi SSE of Bennington
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.209, -96.158
Hail of around quarter to half dollar-size fell from the first of at least 2 hail producing thunderstorms that crossed Douglas county/Omaha this evening. Hail from this storm in Douglas county was first reported in and just southwest of the Millard area with other reports received near 145th and Blondo Streets, 144th and Fort Streets and 156th and State Streets.
Hail, Sarpy
- When
- May 21, 6:35 PM CST to 7:15 PM CST
- Where
- Sarpy County, 2.85 mi SSW of Chalco to 0.52 mi E of Gilmore Jct
- Measured
- 1 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 41.140, -96.163
From the 2nd of at least 3 storms that produced severe-size hail in Sarpy county this evening. This storm dropped quarter-size or perhaps a bit larger hail from near Gretna and the Chalco area east northeast to north of Offutt AFB over a period 45 minutes or so.
Hail, Sarpy
- When
- May 21, 6:44 PM CST to 6:49 PM CST
- Where
- Sarpy County, 0.26 mi NNE of Offutt West to 1.09 mi E of Avery
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.153, -95.948
Hail of around quarter-size or a bit larger fell around the Bellevue area from the split of the first of at least 3 storms that produced severe-size hail in Sarpy county this evening.
Hail, Douglas
- When
- May 21, 7:02 PM CST
- Where
- Douglas County, 0.86 mi SW of Omaha
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.260, -96.010
Hail, Washington
- When
- May 21, 7:04 PM CST
- Where
- Washington County, 1.7 mi WSW of Ft Calhoun
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.460, -96.060
Hail, Douglas
- When
- May 21, 7:10 PM CST to 7:11 PM CST
- Where
- Douglas County, 0.86 mi SW of Omaha
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.260, -96.010
Hail of around quarter-size was reported near 90th and Burt and 108th and Blondo Streets. This was from the second storm to produce severe-size hail this evening in Douglas county.
Hail, Sarpy
- When
- May 21, 7:55 PM CST
- Where
- Sarpy County, 0.86 mi SE of Avery
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.160, -95.920
Near 25th and Fairview Road.
Hail, Cass
- When
- May 21, 7:55 PM CST
- Where
- Cass County, 0.97 mi WSW of Oreapolis
- Measured
- 1 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 41.047, -95.968
Mostly 1/2 inch size but a few 3/4 to 1 inch in diameter hailstones fell in the Bay Hills Golf Course area.
Hail, Sarpy
- When
- May 21, 8:05 PM CST to 8:06 PM CST
- Where
- Sarpy County, 0.86 mi SE of Avery
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.160, -95.920
Hail up to golf ball-size fell in the Bellevue area from at least the 3rd storm that produced severe-size hail in Sarpy county this evening. The hail was reported to cause some damage to vehicles near 205th and Industrial Road.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 21, 20111 death · 6 injured · $2.3 million · EF3 · 102 events
- Excessive Heat in Kentucky, May 21, 20111 death · 1 injured · 1 event
- Hail in Nebraska, May 21, 2011$2.1 million · 3 in hail · 9 events
- Hail in Kansas, May 21, 2011$600,000 · 1.75 in hail · 6 events
- Tornado and Flash Flood in Texas, May 21 to 22, 2011$126,000 · EF0 · 25 events
- Tornado and Hail in Minnesota, May 21 to 22, 2011$25,000 · EF0 · 45 events
- Hail and Damaging Winds in Iowa, May 21, 2011$91,000 · 2.75 in hail · 15 events
- Flooding in Arkansas, May 21 to 31, 2011$105,000 · 7 events
- Flash Flooding in Maine, May 21, 2011$130,000 · 2 events
- Damaging Winds in Tennessee, May 21, 2011$92,000 · 55 kt wind · 8 events
- Tornadoes and Hail in Oklahoma, May 21, 2011$8,000 · EF1 · 9 events
- Tornado and Hail in Missouri, May 21, 2011$8,000 · EF0 · 31 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293145, 293147, 293148, 293149, 293151, 293152, 293153, 293154, 293155, 293194, 293275, 293156, 293290, 293158, 293160, 293165, 293161, 293167, 293170, 293186, 293172, 293182, 293183, 293184, 293188, 293193, 293189.